MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KSAW-5.0-18/38-110-RB-SHTL-HC
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
At the end of a arteriography and right iliac angioplasty by the right radial approach procedure, it was impossible to remove the introducer due to a spasm of the radial artery.The introducer broke into several pieces.The patient underwent general anesthesia to reduce spasm and remove the introducer.The reporter confirms that the event was linked to the artery spasm.A section of the device did not remain inside the patient铠body.According to the initial reporter, the patient did not experience any adverse effects after to this occurrence.
 
Additional Manufacturer Narrative
"adverse event" changed to "adverse event and product malfunction" (b)(4).Investigation- a review of the complaint history, device history record, instructions for use(ifu), quality control(qc) and a visual inspection of the complaint device was conducted for the purpose of this investigation.One used ksaw-5.0-18/38-110-rb-shtl-hc was returned for investigation.Upon visual inspection of the returned complaint device it was found that the device had completely separated into two segments.The first segment (proximal segment) contained 13.1 cm of tubing material, 5 cm of exposed coil (in tact), and 10.5 cm of tubing material with exposed coil at the distal end.There appeared to be hemostat markings located on the 10.5 cm tubing material section near the exposed coil at the distal end.The tubing material at the separation sites appeared to be discolored and elongated.The second segment (distal segment) had exposed coiling followed by 87.5 cm of tubing material.An accordion type wrinkle was observed between the tubing material and exposed coil.There have been no additional complaints reported.No rejects were noted for the raw material lot.There is no evidence to suggest the device was not manufactured to specification.Based on the information reported, it was noted that no other device, such as a dilator, was inserted into the sheath prior to removal.Per the instructions for use, ¿before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.Withdraw the sheath and dilator as a unit.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt." based on the visual inspection of the complaint device, it is feasible to suggest that excessive force had been used during removal.Also, since the dilator had not been inserted into the sheath prior to removal, this could have contributed to the reported failure mode as well.
 
Event or Problem Description
At the end of a arteriography and right iliac angioplasty by the right radial approach procedure, it was impossible to remove the introducer due to a spasm of the radial artery.The introducer broke into several pieces.The patient underwent general anesthesia to reduce spasm and remove the introducer.The reporter confirms that the event was linked to the artery spasm.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects after to this occurrence.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5486606
Report Number1820334-2016-00127
Device Sequence Number357186
Product Code DYB
UDI-Device Identifier00827002481947
UDI-Public(01)00827002481947(17)181201(10)6417809X
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberKSAW-5.0-18/38-110-RB-SHTL-HC
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/12/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2016
Supplement Report FDA Received Date09/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR